MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71453177
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Pain (1994); Discomfort (2330); Joint Laxity (4526); Implant Pain (4561)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery/had been performed on (b)(6) 2017 the patient experienced a fall on 2024 and since then has had ongoing pain, clunking and instability.Suspected post broken on one (1)lgn ps high flex xlpe sz 7-8 10mm.This adverse event was solved a revision surgery on (b)(6) 2025, in which dr parker initially performed an arthroscopy and discovered that the post of poly insert had broken.From there he performed an arthrotomy + poly exchange to replace the poly with a new one.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a tka surgery/had been performed on (b)(6) 2017 the patient experienced a fall on 2024 and since then has had ongoing pain, clunking and instability.Suspected post broken on one (1)lgn ps high flex xlpe sz 7-8 10mm.This adverse event was solved a revision surgery on (b)(6) 2025, in which dr parker initially performed an arthroscopy and discovered that the post of poly insert had broken.From there he performed an arthrotomy + poly exchange to replace the poly with a new one.Current health status of patient is good.
 
Additional Manufacturer Narrative
H6: health effect - clinical code, b7: other relevant history, including preexisting medical conditions, d11: concomitant medical products and therapy dates.H3,h6: the device was not returned for evaluation.However, the photographs were reviewed and revealed that the post fractured off of the lgn ps high flex xlpe sz 7-8 10mm.The clinical/medical investigation concluded that, taking into consideration the two intra-operative photos provided confirmed the post was broken and based on the limited information provided, the definitive clinical root cause of the reported post breakage was likely due to the reported fall.Although we are currently unable to rule out the patient¿s activity level, alcohol consumption, weight, and age as likely contributory factors to the reported adverse event.The ¿ongoing pain, clunking, and instability¿ were all symptoms of the post insert breakage.Device batch number was not provided; thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 12 months revealed similar events for the listed part number, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed in warnings and precautions that the implant can break or become damaged as a result of strenuous activity or trauma.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the inspection drawing, a visual verification that parts are free of damaged areas, burrs, steps, inclusions, porosities, sharp edges and cracks must be performed within the steps of the final inspection.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Corrected data: h6.

Brand Name
LGN PS HIGH FLEX XLPE SZ 7-8 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22024699
Report Number1020279-2025-00863
Device Sequence Number9099619
Product Code JWH
UDI-Device Identifier00885556487143
UDI-Public885556487143
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71453177
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer05/14/2025
06/16/2025
10/20/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date05/21/2025
06/19/2025
10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDICATIONS: ATACAND.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight105 KG